|supplements and viral load
Jul 29, 2007
I used to do meth and learned I was positive in 2004. I got clean in 2006 and started seeing a doctor and taking nutritional supplements to try to overcome years of bad nutrition on drugs.
I still had problems with memory, thinking, and body twitching so I tried a magnesium supplement, which worked wonders and quickly, though my doctor seemed skeptical about it all.
My cd4's have stayed steady around 500 but over the last 6 months my viral load has suddenly jumped from 6500 to 45000 so I'm back online trying to understand the change and whether it is normal. I've seen references online to hiv being magnesium dependent but I dont know if this means anything for me.
Can nutritional supplements like magnesium increase my viral load? Should I be concerned about the sudden change in my numbers? Lastly, how serious should I get with supplements? A lot of what I read advocates all kinds of supplements to increase t cells and stay healthy, and other sources say just stick to selenium and a multi. Any advice is appreciated and thanks for all of the great work you guys do :)
| Response from Dr. Holodniy
I am not aware of a scientific association or explanation between magnesium supplementation and increased viral load. I also don't react to a single viral load increase and look to see if upon repeat the increase is consistent and therefore real. Many things are associated with transient increases in viral load (like other infections, immunizations, among others). As long as you are eating a relatively healthy diet, I would just stick to the multivitamin.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Night Sweats After Kissing Cold Sore Sign Of HIV AIDS
- Red Spots After Masturbation Worried I Have HIV
- Sore On Mouth After Getting Scratched Worried I Have HIV
- Stinging Pain After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.